MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN; WOUND DRAIN
Catalog Number 072227
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that after removal of a jp (jackson-pratt) drain that was placed in surgery the day prior, the tip of the drain appeared broken.Imaging confirmed that the drainage tip was retained in the body, with no visible extension of the catheter outside the skin.The retained item was surgically removed.It was about 8.5cm in length.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The labeling and instructions for use were reviewed for this investigation.The reported event is addressed within the labeling as it states: warnings: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.Drain perforations or channels must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.To avoid the possibility of drain damage or breakage: -avoid suturing through drains.-drains should lie flat and in line with the skin exit areas.-particular care should be taken to avoid any obstacles to the drain exit path.-drains should be checked for free motion during closure to minimize the possibility of breakage.-drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.-surgical removal may be necessary if drain is difficult to remove or breaks.Complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patient's degree of intolerance to any foreign object in the body.Care must be exercised to avoid damage to the drain.The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.A dhr could not be performed since no lot number was provided.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CHANNEL DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23658428
Report Number1018233-2025-10611
Device Sequence Number10027418
Product Code GBX
UDI-Device Identifier00801741049873
UDI-Public(01)00801741049873
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight52 KG
Patient RaceWhite